Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 5, 2015, 5:33 PM PDT for Inyo County, California. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2015, 5:33 PM PDT (00:33 UTC)
- Expired
- Jul 5, 2015, 7:30 PM PDT
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 109 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 5:42 PM PDT | FLASH FLOOD | 12 N Five Mile Raws, CA | MUD AND WATER WASHED ONTO ROADS NEAR THE COSO JUNCTION REST AREA. |
| Jul 5, 5:42 PM PDT | FLASH FLOOD | 7 Sse Haiwee, CA | MUD AND WATER WASHED ONTO ROADS NEAR THE COSO JUNCTION REST AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WGUS55 KVEF 060033
FFWVEF
CAC027-060230-
/O.NEW.KVEF.FF.W.0023.150706T0033Z-150706T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
533 PM PDT SUN JUL 5 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA...
* UNTIL 730 PM PDT
* AT 531 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HIGHWAY 395 SOUTH OF OLANCHA TO PEARSONVILLE.
CALIFORNIA HIGHWAY PATROL HAS REPORTED MUD OVER THE ROADWAY. THE
STORM THAT IS PRODUCING FLASH FLOODING IS NEARLY STATIONARY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
INYO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3616 11806 3616 11786 3586 11778 3585 11801
3587 11800 3587 11798 3593 11798 3596 11802
3601 11803 3609 11806 3609 11807 3614 11807
$$
ASG2 follow-up statements
868
WGUS75 KVEF 060130
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
630 PM PDT SUN JUL 5 2015
CAC027-060230-
/O.CON.KVEF.FF.W.0023.000000T0000Z-150706T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
630 PM PDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR
SOUTHWESTERN INYO COUNTY...
AT 627 PM PDT...DOPPLER RADAR CONTINUED TO INDICATED HEAVY RAIN
SOUTH OF OLANCHA NEAR HIGHWAY 395 TOWARD PEARSONVILLE. MOST OF THE
RAIN HAS MOVED EAST OF THE HIGHWAY...BUT RUNOFF MAY STILL AFFECT THE
HIGHWAY THROUGH 730 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3616 11806 3616 11786 3586 11778 3585 11801
3587 11800 3587 11798 3593 11798 3596 11802
3601 11803 3609 11806 3609 11807 3614 11807
$$
ASG460
WGUS75 KVEF 060227
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
727 PM PDT SUN JUL 5 2015
CAC027-060237-
/O.EXP.KVEF.FF.W.0023.000000T0000Z-150706T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INYO CA-
727 PM PDT SUN JUL 5 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN INYO COUNTY WILL EXPIRE
AT 730 PM PDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3616 11806 3616 11786 3586 11778 3585 11801
3587 11800 3587 11798 3593 11798 3596 11802
3601 11803 3609 11806 3609 11807 3614 11807
$$
ASGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:20 PM PDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 1:20 PM PDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 120 PM PDT SUN JUL 5 2015 .SYNOPSIS....MOIST AND UNSTABLE AIR WILL ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MONDAY BEFORE DRIER AIR BEGINS TO WORK INTO THE REGION TUESDAY. THIS WILL START A TREND OF DRYING CONDITIONS THAT WILL LAST THROUGH THE REMAINDER OF THE WEEK. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK. && .SHORT TERM...UPPER LEVEL DISTURBANCE LIFTING NORTHEAST HELPING TO GENERATE SOME FAIRLY STRONG AND LONG LIVED STORMS ACROSS THE EASTERN AND SOUTHERN AREAS OF THE CWA. MOST HAVE BEEN ANCHORED TO THE TERRAIN AND THEN NEW STORMS FORMING ON THE OUTFLOW BOUNDARIES OF THE OLDER STORMS. THIS TREND WILL LIKELY CONTINUE THROUGH THE AFTERNOON BEFORE SHIFTING NORTH BY LATE AFTERNOON AS THE DISTURBANCE LIFTS NORTH. CONVECTION COULD GO FAIRLY LATE THIS EVENING ACROSS THE NORTHERN ZONES BEFORE THE DISTURBANCE FINALLY MOVES AWAY. MOISTURE AND INSTABILITY WILL REMAIN ACROSS THE AREA MONDAY FOR ANOTHER DAY OF ISOLATED THUNDERSTORMS. DO NOT SEE ANY SPECIFIC TRIGGER FOR STORMS OTHER THAN HEATING AND TERRAIN. A DRYER SOUTHWEST FLOW IS EXPECTED TO PUSH THE MOISTURE EAST TUESDAY WITH JUST A FEW ISOLATED STORMS OVER THE FAR EAST CWA TUESDAY AFTERNOON. WEDNESDAY THROUGH THE END OF THE WEEK WE WILL SEE DRY CONDITIONS AS THE SOUTHWEST FLOW REMAINS IN PLACE. TEMPERATURES WILL ALSO REMAIN A FEW DEGREES BELOW NORMAL THROUGH THE WEEK. && .AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS WILL REMAIN IN THE VICINITY OF MCCARRAN THROUGH THE REMAINDER OF THE AFTERNOON. VARIOUS OUTFLOW BOUNDARIES LEADING TO VARIABLE WINDS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ANY STORM COULD ALSO LEAD TO MUCH LOWER CIGS ACROSS THE AREA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHRA/TSRA ARE WILL CONTINUE THROUGH THE AFTERNOON WITH THE MOST LIKELY STORMS OVER CLARK...MOHAVE...LINCOLN AND SAN BERNARDINO COUNTIES. A FEW STORMS WILL ALSO DEVELOP OVER THE SIERRA. ANY STORM WILL LEAD TO GUSTY AND ERRATIC WINDS WITH SPEEDS UP TO 40 MPH. VSBY/CIGS REDUCED TO MVFR OR LOWER ALONG WITH POSSIBLE MOUNTAIN OBSCURATIONS. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 5, 2:15 PM PDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT SUN JUL 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 9 NE HUALAPAI PEAK 35.19N 113.81W
07/05/2015 MOHAVE AZ FIRE DEPT/RESCUE
SIX INCHES OF WATER ACROSS I-40 FRONTAGE
ROAD AT MILE MARKER 66
&&
CFSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:12 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 5, 6:38 PM PDT | Flash Flood Warning | VEF | San Bernardino | 112 min |
| Jul 5, 7:11 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 5, 8:54 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:04 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 2:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:02 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 6, 4:17 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 6, 4:23 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 22 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.